Alert archive / Louisiana / Tornado Warnings in 2025

Tornado Warning 1, NWS Lake Charles, LA

February 12, 2025Avoyelles Parish, Louisiana

NWS Lake Charles, LA issued this tornado warning at Feb 12, 2025, 1:20 PM CST for Avoyelles Parish, Louisiana. It was in force for 10 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 12, 2025, 1:20 PM CST (19:20 UTC)
Expired
Feb 12, 2025, 1:30 PM CST
In force
10 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Avoyelles Parish, LA

The radar

The Ft Polk radar (KPOE), 109 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 12, 12:04 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.3 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2025-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 140 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2025-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 301 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
140 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
778 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
301 m²/s²
0-3 km storm-relative helicity
379 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted.

837 
WFUS54 KLCH 121920
TORLCH
LAC009-121930-
/O.NEW.KLCH.TO.W.0001.250212T1920Z-250212T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
120 PM CST Wed Feb 12 2025

The National Weather Service in Lake Charles has issued a

* Tornado Warning for...
  Northeastern Avoyelles Parish in central Louisiana...

* Until 130 PM CST.

* At 120 PM CST, a severe thunderstorm capable of producing a tornado
  was located near Lake Ophelia National Wildlife Refuge, or near
  Bordelonville, moving northeast at 50 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  northeastern Avoyelles Parish.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3126 9185 3127 9184 3125 9182 3125 9181
      3124 9181 3122 9178 3122 9175 3120 9173
      3110 9191 3118 9197 3128 9187
TIME...MOT...LOC 1920Z 221DEG 42KT 3118 9187 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Calhoun
1 follow-up statement
481 
WWUS54 KLCH 121928
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
128 PM CST Wed Feb 12 2025

LAC009-121938-
/O.EXP.KLCH.TO.W.0001.000000T0000Z-250212T1930Z/
Avoyelles LA-
128 PM CST Wed Feb 12 2025

...THE TORNADO WARNING FOR NORTHEASTERN AVOYELLES PARISH WILL EXPIRE
AT 130 PM CST...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 800 PM CST for central
Louisiana.

&&

LAT...LON 3126 9185 3127 9184 3125 9182 3125 9181
      3124 9181 3122 9178 3122 9175 3120 9173
      3110 9191 3118 9197 3128 9187
TIME...MOT...LOC 1928Z 221DEG 42KT 3124 9181 

$$

Calhoun

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Feb 12, 11:30 AM CST, 1 hour 50 minutes earlier. Its key messages:

  • A Flood Watch remains in effect for Central Louisiana and Inland Southeast Texas through 6 PM this evening. Additional rainfall of 2 to 3 inches with locally heavier amounts will be possible along and north of the U.S. 190 corridor.
  • A Slight Risk of severe thunderstorms expected for portions of Central and South Central Louisiana, with a Marginal Risk of severe thunderstorms westward across the remainder of the forecast area. Damaging straight line winds will be the biggest threat.
Area forecast discussion, Feb 12, 11:30 AM CST, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1130 AM CST Wed Feb 12 2025

...New AVIATION...

.KEY MESSAGES...

- A Flood Watch remains in effect for Central Louisiana and
  Inland Southeast Texas through 6 PM this evening. Additional
  rainfall of 2 to 3 inches with locally heavier amounts will be
  possible along and north of the U.S. 190 corridor.

- A Slight Risk of severe thunderstorms expected for portions of
  Central and South Central Louisiana, with a Marginal Risk of
  severe thunderstorms westward across the remainder of the
  forecast area. Damaging straight line winds will be the biggest
  threat.

&&

.UPDATE...
Issued at 1000 AM CST Wed Feb 12 2025

No changes to the forecast this morning. Line of showers and
thunderstorms developing over east Texas will continue to move
eastward across the forecast area entering southeast Texas around
11 am and exiting lower Acadiana around 9 pm. Mesoscale forecaster
is looking at a sharp push of warm, moist air up into central
Louisiana by early afternoon that should help increase
thunderstorm intensity.

We will be releasing a special 18z upper air sounding that will
hopefully give us a better idea how the environment is evolving.
At the moment damaging wind gusts and a few quick spin up
tornadoes will be possible.

1 to 3 inches of rain fell overnight and early this morning across
portions of the current flood watch area. This line of
thunderstorms will likely have some high rainfall rates, and thus
the potential for flash flooding will also exist and will keep the
Flood Watch as is.

Rua

&&

.SHORT TERM...
(Today through Friday night)

Wx map shows a stationary front over Inland Southeast Texas and Central
Louisiana, with another front/coastal surface trough from the Texas
coast across the coastal waters. Aloft, an upper level disturbance
over Northern Mexico and Texas will continue to interact with these
boundaries. Radar showing scattered to numerous showers and a few
thunderstorms already increasing in areal coverage early this morning.
Temperatures range from the lower to mid 60s for most of the area
south of the stationary front, lower 50s north of the boundary.

High chances of showers and thunderstorms will continue this morning
through the afternoon hours. A Slight Risk (Level 2 of 4) of Excessive
Rainfall continues across the Central Louisiana parishes and
counties across Inland Southeast Texas today, with a Marginal Risk
(Level 1 of 4) across the remainder of the area further south. A
Flood Watch remains in effect for Central Louisiana and Inland
Southeast Texas through 6 PM this evening. Additional rainfall of
2 to 3 inches with locally heavier amounts will be possible along
and north of the U.S. 190 corridor.

Also, a Slight Risk of severe thunderstorms expected for portions
of Central and South Central Louisiana, with a Marginal Risk of
severe thunderstorms westward across the remainder of the forecast
area. Damaging straight line winds will be the biggest threat,
with low end chances of a tornado within the slight risk area.

As the mid to upper level trough axis moves east across the area
this evening and overnight, the cold front will push southeast
across the area, bringing colder and drier air across the area,
ending the precipitation after Midnight into early Thursday morning
with lows ranging through the 40s to lower 50s. Despite partial
clearing by Thursday afternoon, the cold air advection expected to
keep afternoon highs in the mid 50s to lower 60s. Lows by Friday
morning expected to fall in the upper 30s to lower 40s north of
I-10, mid 40s further south.

By Friday afternoon and evening, the cool high pressure expected
to move east of the region, bringing back southerly winds, warmer
temperatures, and clouds back over the region.

08/DML

&&

.LONG TERM...
(Saturday through Wednesday)

The next significant mid to upper level trough expected to rapidly
move east across the Midwest southward across Texas Saturday. The
increased moisture and lift expected to bring another significant
round of showers and thunderstorms across the area, followed by a
stronger cold frontal passage. The risk of severe thunderstorms is
increasing, with SPC now outline a 30% chance of severe thunderstorms
for the Central Louisiana parishes and points northeast into
Mississippi, with the 15% chance of severe for the remainder of
the area except the immediate coastal parishes/counties. Details
likely to become clearer on the specific severe weather threats
in the coming days.

After the cold frontal passage late Saturday night, the
precipitation will end with much colder and drier air to move
across the region, with below normal temperatures expected through
the remainder of the period. Another shortwave withing the deep
layer trough over the Central U.S. likely to bring an increased
chance of showers late Tuesday into early Wednesday.

08/DML

&&

.AVIATION...
(18Z TAFS)
Issued at 1125 AM CST Wed Feb 12 2025

The immediate concern will be the potential for a line of strong
thunderstorms to move across during the afternoon hours. Used
Tempo groups to try to time when the line of convection will
affect each terminal.

After convection ends, cold air advection cloudiness will move in
behind the frontal boundary with IFR ceilings for the night,
slightly improving to MVFR in the morning.

Rua

&&

.MARINE...

An upper level disturbance over Northern Mexico and Texas will
continue to interact with a surface trough over the Texas coast
and stationary front inland, keeping high chances of showers and
thunderstorms this morning through the evening hours. A cold front
will move through the coastal waters late this evening and
overnight, ending the showers and thunderstorms, with moderate
offshore flow expected for most of Thursday through Friday
morning. As the surface high moves east, onshore flow expected to
resume by Friday afternoon. Another upper level disturbance and
advancing cold front expected to bring another round of showers
and thunderstorms Saturday, with offshore flow to resume by
Sunday.

08/DML

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  73  41  54  37 / 100  10   0   0
LCH  76  46  59  42 /  80  10   0   0
LFT  80  49  61  44 /  80  50   0  10
BPT  77  46  61  44 /  80   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch until 6 PM CST this evening for LAZ027>032.

TX...Flood Watch until 6 PM CST this evening for TXZ180-201-259>262.

GM...Small Craft Advisory until midnight CST tonight for GMZ472-475.

&&

SHORT TERM...07
LONG TERM....08
AVIATION...07

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 2:40 AM CSTSmall Craft AdvisoryLCH12 hr
Feb 12, 5:40 AM CSTRiver Flood WarningLCHBeauregard, Calcasieu43 days
Feb 12, 8:35 AM CSTRiver Flood WarningLCHBeauregard3 days
Feb 12, 8:35 AM CSTRiver Flood WarningLCHCalcasieu21 days
Feb 12, 8:35 AM CSTRiver Flood WarningLCHAllen5 days
Feb 12, 8:35 AM CSTRiver Flood WarningLCHCalcasieu21 days
Feb 12, 8:35 AM CSTRiver Flood WarningLCHAllen, Jefferson Davis21 days
Feb 12, 1:23 PM CSTTornado WarningLCHAvoyelles5 min
Feb 12, 1:49 PM CSTSevere Thunderstorm WarningLCHBeauregard41 min
Feb 12, 2:10 PM CSTSmall Craft AdvisoryLCH48 hr
Feb 12, 2:32 PM CSTFlash Flood WarningLCHAvoyelles, Evangeline, Rapides3 hr
Feb 12, 2:43 PM CSTSevere Thunderstorm WarningLCHAvoyelles, Rapides62 min
Feb 12, 3:05 PM CSTSpecial Weather StatementLCHAvoyelles25 min
Feb 12, 3:11 PM CSTSevere Thunderstorm WarningLCHAvoyelles, Rapides34 min
Feb 12, 3:45 PM CSTFlash Flood WarningLCHAllen, Avoyelles, Evangeline, Rapides3 hr
Feb 12, 4:14 PM CSTSevere Thunderstorm WarningLCHAvoyelles, Saint Landry61 min
Feb 12, 4:22 PM CSTFlash Flood WarningLCHAvoyelles2 hr

Nearby

Tornado Warnings in Louisiana, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.